Wildfire, Riverside
- When
- June 30, 1:00 PM PST to 5:00 PM PST
- Where
- Riverside County, 12 mi E of Murrieta
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Temperatures near 100 degrees and tinder dry brush led to a series of wildfires during the afternoon. One fire burned 300 acres in the hilly terrain northeast of Lake Skinner.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Temperatures near 100 degrees and tinder dry brush led to a series of wildfires during the afternoon. One fire burned 300 acres in the hilly terrain northeast of Lake Skinner. A second brush fire in Riverside County burned 65 acres near Lake Matthews. A third brush fire in rugged terrain of east San Diego County was still out of control as the month of June ended. Five Fire fighters were overcome by heat exhaustion.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 30, 1:00 PM PST, 0 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 200 PM PDT MON JUN 30 2003 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHWEST WILL BRING DRY...WARM DAYS THROUGH THE WEEK AND INTO THE WEEKEND EXCEPT FOR LOW CLOUDS AND FOG ALONG THE COAST SPREADING INLAND DURING THE NIGHT AND EARLY MORNING HOURS. .DISCUSSION...TEMPERATURES ARE ANYWHERE BETWEEN 2 AND 8 DEGREES HIGHER THAN SUNDAY AFTERNOON FROM THE MOUNTAINS WESTWARD. THE SOUTHERN DESERTS ARE SHOWING LITTLE CHANGE...MAINLY IN RESPONSE TO LOW LEVEL SURGE OF MOISTURE FROM THE GULF OF CALIFORNIA EARLIER THIS MORNING. DEW POINTS OVER THE DESERTS ARE TRENDING DOWNWARD INDICATING THE SURGE IS BEGINNING TO FADE AWAY. MODELS INDICATE LITTLE CHANGE FOR THE MOST PART THROUGH THE WEEK AND INTO THE WEEKEND. A HIGH CENTERED NEAR THE FOUR CORNERS AREA AND A WEAK TROUGH ALONG THE PACIFIC NORTHWEST COAST WILL KEEP A DRY SOUTHWEST FLOW ALOFT OVER SOUTHERN CALIFORNIA THROUGH THE PERIOD. EXPECT THE MARINE LAYER TO REMAIN NEAR 1000 TO 1500 FEET THROUGH THE PERIOD WITH THE STRATUS AND FOG PUSHING INLAND AFTER SUNSET THEN CLEARING TO NEAR THE BEACHES BY LATE MORNING. SATELLITE IR LOOP INDICATES MOST OF THE MONSOONAL MOISTURE REMAINS OVER CENTRAL MEXICO WITH SOME PENETRATION INTO THE U. S. OVER TEXAS AND NEW MEXICO BUT REMAINING WELL EAST AND SOUTHEAST OF SOUTHERN CALIFORNIA...AT LEAST THROUGH THE WEEKEND. .SAN...NONE. HORTON
CAZ042-043-048-050-055>058-060>062-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOEDE
The national radar mosaic for the moment the first event began.
3 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364590, 5364591, 5364592.